Alert archive / Texas / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 396, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Nov 5, 1997, 8:40 AM CST for Harrison County, Texas. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 5, 1997, 8:40 AM CST (14:40 UTC)
- Expired
- Nov 5, 1997, 9:15 AM CST
- In force
- 35 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
County Harrison County, TX
The radar
The Shreveport radar (KSHV), 51 km from the middle of the area, began a volume at 14:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 5, 7:00 AM CST | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 2.7 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 85 J/kg
- Mixed-layer CIN
- -182 J/kg
- Mixed-layer LCL
- 621 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 466 m²/s²
- 0-3 km storm-relative helicity
- 616 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 8.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSHV 051442 RRA SVRSHV TXC203-051515- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 840 AM CST WED NOV 5 1997 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 915 AM CST FOR THE FOLLOWING AREA... IN NORTHEAST TEXAS ...EASTERN HARRISON COUNTY AT 840 AM CST DOPPLER RADAR IN SHREVEPORT INDICATED A SEVERE THUNDERSTORM JUST WEST OF ELYSIAN FIELDS TEXAS MOVING TOWARDS THE NORTHEAST AT 30 MPH. THE STORM WILL MOVE NEAR WASKOM BY 850 AM. GO TO A STRONG BUILDING. DO NOT STAND BY WINDOWS. DON'T USE TELEPHONES OR ELECTRICAL APPLIANCES UNTIL THE STORM HAS PASSED. 1/9
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 5, 3:04 AM CST, 5 hours 36 minutes earlier.
Area forecast discussion, Nov 5, 3:04 AM CST, 5 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 240 AM CST WED NOV 5 1997 QUITE A BIT OF CNVTN GOING ON THIS MORNING SO THIS WILL NOT BE VERY LONG. STG S/WV CONTS TO DIVE SE DOWN THE BACK SIDE OF THE ERN CONUS TROF THIS MORNING AND LOW PRESSURE IS DEEPENING AT THE SFC IN RESPONSE. SRLY FLOW IN THE LOW LVLS CONTS TO DRAW MSTR NWD AND IS YIELDING NMRS ELEVATED SHRA/TSRA AS IT INTERACTS WITH THE MID/UPR LVL ENERGY. MDLS ARE A LITTLE SLOWER WITH THE FRONT THAN 24 HRS AGO AND NOW INDICATE THE BNDRY REACHING NR TXK ARND 21Z...SHV NR 00Z AND EXITING THE AREA BY ARND 06Z. VRY DRY AND SOMEWHAT COOLER AIR WILL SPILL IN BEHIND THE SYS AND WILL RESULT IN FAIR AND DRY WX FOR US AS WE HEAD TWD THE END OF THE WEEK. FWC GUIDANCE HAS BEEN PRETTY CONSISTENT LATELY AND THE CRNT NUMBERS LOOK OK. ETA AND AVN ARE A LITTLE COOLER THAN FWC ON THU BUT WITH MAX SUNSHINE...THINK THE FWC NUMBERS ARE REACHABLE. SHV 69/46/60/37 7200 MLU 65*/47/61/38 8500 5
In the hours before
Local storm report, Nov 5, 7:34 AM CST, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
735 AM CST WED NOV 05 1997
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0555 AM TEXARKANA AR 1 INCH HAIL
11/05/97 MILLER
0555 AM TEXARKANA TX 1 INCH HAIL
11/05/97 BOWIE
0625 AM DODDRIDGE AR .75 INCH HAIL
11/05/97 MILLER
0640 AM WASKOM n TX .88 INCH HAIL
11/05/97 HARRISON
VIII.Local storm report, Nov 5, 7:35 AM CST, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
735 AM CST WED NOV 05 1997
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0555 AM TEXARKANA AR 1 INCH HAIL
11/05/97 MILLER
0555 AM TEXARKANA TX 1 INCH HAIL
11/05/97 BOWIE
0625 AM DODDRIDGE AR .75 INCH HAIL
11/05/97 MILLER
0640 AM WASKOM TX .88 INCH HAIL
11/05/97 HARRISON
VIII.Local storm report, Nov 5, 8:23 AM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
823 AM CST WED NOV 05 1997
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0645 AM HALLSVILLE TX .5 INCH HAIL
11/05/97 HARRISON
0730 AM BENTON LA .75 INCH HAIL
11/05/97 BOSSIER
0812 AM SHREVEPORT LA .5 INCH HAIL
11/05/97 CADDO ON MONKHOUSE DRIVE NORTH
OF THE REGIONAL AIRPORT.
0815 AM SHREVEPORT LA .5 INCH HAIL
11/05/97 CADDO NOTED ON HEARNE AVENUE.
.
VIII.The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 5, 5:32 AM CST | Severe Thunderstorm Warning | SHV | Bowie | 43 min |
| Nov 5, 5:58 AM CST | Severe Thunderstorm Warning | SHV | Cass | 47 min |
| Nov 5, 6:18 AM CST | Severe Thunderstorm Warning | SHV | Morris | 27 min |
| Nov 5, 6:31 AM CST | Severe Thunderstorm Warning | SHV | Harrison | 44 min |
| Nov 5, 7:27 AM CST | Severe Thunderstorm Warning | SHV | Marion | 48 min |
Nearby
Severe Thunderstorm Warnings in Texas, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.